Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Feeling tired while tapering antidepressants. Reason?

I have been on anti-depressants for 6 years. I am weaning myself off if them bc I am constantly tired. I almost feel like I am getting myself back & my personality bc for about 3 years people have been saying that I do NOT act like myself.
Could the anti- depressants have made me feel more depressed than before I started taking them?
Asked On : Mon, 22 Apr 2013
Answers:  2 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
thanks for using health care magic.
It is not advisable to change the dosage of anti depressant drugs on your own. please consult your psychiatrist before doing so.
tiredness may be due to
1) as a symptom of depression
2) as a symptom of physical condition like vitamin B12 deficiency, Low Hemoglbin, Hypothyroidism, low electrolytes etc
3) as a side effect of anti depressant drug.
Probably because of self weaning, you are currently having depressive features.
You should consult your doctor to evaluate the cause and treatment accordingly.
Answered: Tue, 23 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It is unlikely that the anti-depressants could have been the cause for your depression or its worsening. However, certain anti-depressants can cause drowsiness and sedation, which could have probably prevented you from being active and fully functional.

I hope that you are having the anti-depressants tapered down under the advise and monitoring of your doctor. If you are not inclined to take medication, then I would suggest that you try psychological therapies like CBT, which can be very effective for depression.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 22 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor